Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing anxiety attacks, pressure in head, dry mouth, weight loss and loss of appetite. What's wrong?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Mon, 11 Feb 2013 in Mental Health
Question: I have been having these symptoms for several months.

Head pressure all over
Anxiety attacks
Cloudy urine
Muscle twitching
Lights and squiggly lines in vision
Tingling all over body
Ringing in ears
Bad taste in mouth
Occasional trouble swallowing
Dry mouth
Dry throat
Peeing less
Racing heart, pulse up to 120s
Decreased appetite
Weight loss
Foot and toenail fungus

I also have been feeling like I am about to have a seizure, but never actually do. I have never had a seizure in my life and have no previous diagnosis of a seizure disorder. Seizures do not run in the familly. I am very concerned that there may be something seriously wrong with me.,
doctor
Answered by Dr. Sundar Gnanavel 12 minutes later
Hello XXXXXXX

Thanks for your query.

Going through your symptoms, it appears that you may be suffering from an anxiety disorder known as "panic disorder" that is characterized by most of the above symptoms. It occurs as an episodic attack with resolution by itself. It is not a life threatening condition. Effective medication like SSRI group of drugs as well as psychotherapy (eg cognitive behavioral therapy) can be tried to resolve the disorder after psychiatric evaluation for anxiety disorders including panic disorder as well as depressive disorder with anxiety symptoms. We also need to rule out XXXXXXX i.e the phase prior to occurrence of seizures that can manifest with above symptoms even though there is no family history of seizure disorder. An EEG investigation might be useful.

Hope you found the information useful. Kindly ask for clarification if any other doubts you may have.

Regards
Dr Sundar
psychiatrist
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sundar Gnanavel 33 hours later
Could the foot fungus have spread and caused a fungal infection?

I was prescribed Terbinafine 250mg once a day for toenail fungus. I am concerned about side effects, especially Lupus. What are the chances of developing Lupus while taking this medication?
doctor
Answered by Dr. Sundar Gnanavel 15 minutes later
Hello XXXXXXX .......
As you rightly mentioned terbenafine, an anti-fungal drug can induce lupus or exacerbate already existing lupus. The chances of the side-effect are < 2% that too predominantly in those with pre-existing lupus. However, it is highly unlikely that foot fungus has spread systemically. Hope you found the information useful.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 30 minutes later
I must admit that I am a bit of a hypochondriac. So what that means is Terbinafine is not very likely to cause Lupus? What about any other adverse symptoms, such as cardiac or abdominal?
doctor
Answered by Dr. Sundar Gnanavel 12 minutes later
Hello XXXXXXX .....
There is nothing wrong in clarifying and being up to date with treatment you are under. Terbenafine does cause stomach upset, flatulence and nausea which are minor symptoms. It rarely causes increase in conduction time of heart( called elongated QT interval) which is indeed quite rare. Otherwise it is a safe antifungal medication to take. Hope you found the information useful.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Terbinafine

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

Hello, I am 44 years old male and I had reddish lession on my penis head which the doctor said was "fungal" with a Lamisil Gel cream and a antiseptic soap prescribed by doctor. It went away but now at the base of the penis where the skin meets, there is a whitish substance which does not wash away. Can you help please? Thanks

doctor1 MD

hello my boyfriend has a foot problem and has had this issue for a while. When her went to the doctor again they prescribed him Lamisil tablets and told him to use lotimin cream. He has been and it is not working, please tell something that will help. It is not althlete s foot it is worse. He is itching so bad it has him bleeding

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

during last night the bottom of my foot really started itching. when i got up and scratched it it suddenly turned into a blister. clear liquid came out of it. I put alcohol on it and then lamisil. After errands i washed it again and it did not itch anymore but it is still a blister in the middle of the bottom of my foot. What the heck is it?

doctor1 MD

I've had ringworm from 5 months.. Initially i used tenovate m for 2 months and there were no results in decrease of the spreading.. Doctor prescribed itraconazole for one month plus application of topical cream ebernet.. Its been 3 weeks and i see...